... have any cases of severe memory loss, Alzheimer/ Dementia? My father takes trazadone every night and has for many years. He has anxiety quite a bit too. Does this drug have these side effects?
21 Nov 2011
The literature points out the following:
In the clinical trial, there were nine patients older than 65. No overall differences in safety or effectiveness were observed between these subjects and younger subjects, and other reported clinical literature and experience with trazodone have not identified differences in responses between elderly and younger patients. However, as experience in the elderly with trazodone extended-release tablets is limited, it should be used with caution in geriatric patients.
Best to defer to the doctor's experience ans expertise on this one.
21 Nov 2011
Hello joejoeroe. I noticed your question earlier, meant to answer, became side tracted and Laurie had already answered you. I'll just add my thoughts. Generally, and thats the word, generally the older we become, the often more ... carefull might be the word, we need to be with the elderly and medication. Trazadone is a drug that does well for most all age groups. You know that the side effects are minimal, the drug is as far as I'm concerned, not habit forming in the physical sense. I'd not be worried, you could ask his doctor as to what he/she thinks but again I sincerely believe that unless hes showing signs of dementia/alzheimer, that you need not be concerned. But I'm not a doctor. Best of wishes,
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My 86 year old grandmother was given Seroquel in the hospital to help her calm down and sleep at night. (She takes 1/2 of 25mg pill - and does not ...
1 answer • 15 Mar 2012
I feel so tired, sluggish, lack energy after first night of taking trazadone. How long before these side effects go away
1 answer • 24 Sep 2012
My mom is 96years old and in a wheelchair. She is very unhappy with her life in a nursing home. She has high anxiety and extreme nervous energy and ...
3 answers • 26 Jun 2013
I've been taking trazodone for 2 months now,for sleep ans anxiety. At first the side effects were very little,but now I have fainting ...
3 answers • 4 Aug 2013
They say dad was agitated so they gave him haldol. After FDA recommendations why would haldol be given to my 80+yr old father in post op ICU. He had ...
2 answers • 29 Aug 2014